Cholestatic jaundice during lovastatin medication has been reported. - GreenMedInfo Summary
[Cholestatic jaundice during lovastatin medication].
Dtsch Med Wochenschr. 1991 May 10 ;116(19):739-40. PMID: 2026107
Innere Abteilung, Kreiskrankenhauses Husum.
A 48-year-old man had type IIb hyperlipoproteinaemia which could not be satisfactorily treated with diet alone (total cholesterol 351 mg/dl, HDL cholesterol 36 mg/dl, triglycerides 480 mg/dl). Treatment with lovastatin (an HMG-CoA reductase inhibitor) was then started at a dosage of 20 mg daily. After two months on the drug cholestatic jaundice developed (total bilirubin 6.15 mg/dl). The jaundice and abnormal biochemical findings regressed within two weeks of discontinuing lovastatin. All other possible causes of jaundice were excluded. These observations indicate that, in addition to hepatocellular damage, lovastatin may in rare instances also exert a cholestatic effect.